News

AstraZeneca pausing coronavirus vaccine trial after neurological symptoms found

AstraZeneca pausing coronavirus vaccine trial after neurological symptoms found
Health
A+

A woman who received an experimental coronavirus vaccine developed severe neurological symptoms that prompted a pause in testing, a spokesman for drugmaker AstraZeneca said Thursday.

The study participant in late-stage testing reported symptoms consistent with transverse myelitis, a rare inflammation of the spinal cord, said company spokesman Matthew Kent.

“We don’t know if it is (transverse myelitis),” Kent said. “More tests are being done now as part of the follow-up.”

On Tuesday, AstraZeneca said its “standard review process triggered a pause to vaccination to allow review of safety data.” It did not provide any details other than to say a single participant had an “unexplained illness.” The vaccine was initially developed by Oxford University after the coronavirus pandemic began this year.

Kent said an independent committee was reviewing the study’s safety data before deciding if and when the research could continue.
Read more on globalnews.ca
News Topics :
Similar Articles :
Top Stories
LONDON A woman who received an experimental coronavirus vaccine developed severe neurological symptoms that prompted a pause in testing, a spokesman for drugmaker AstraZeneca said Thursday. The...
Top Stories
CNN has obtained an internal safety report by pharmaceutical giant AstraZeneca that sheds light on the neurological condition suffered by one of the participants in its coronavirus vaccine clinical trial....
World
LONDON Oxford University announced Saturday it was resuming a trial for a coronavirus vaccine it is developing with pharmaceutical company AstraZeneca, a move that comes days after the study...
World
Larger font Increase article font size A+ AstraZeneca should still know by year end whether its experimental vaccine protects people against coronavirus , as long as it is cleared to resume...
World
Trials of a Covid 19 vaccine being developed by AstraZeneca and Oxford University will resume after it was paused due to a reported side effect in a patient in the UK....